How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Dermatology
Satisfied Customers: 17516
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Dermatology Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I have a rash that came back after taking steroids. It came

Customer Question

I have a rash that came back after taking steroids. It came back 3 days after I finished my 2 days of steroid shots and 5 days of oral steroids. It came back exactly in the same spots it was before. How do I send pics?
Submitted: 1 year ago.
Category: Dermatology
Customer: replied 1 year ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Customer: replied 1 year ago.
Sure, I am available now(###) ###-####
Expert:  Dr. D. Love replied 1 year ago.

Hello from JustAnswer.

This looks most like a contact dermatitis, which is a type of allergy that occurs in response to something to which your skin comes in contact. So, when it is persistent, the next question would be whether there is any substance or object to which the arm is coming in contact to which you could be reacting. Are you aware of what you could be reacting to?

Expert:  Dr. D. Love replied 1 year ago.

I had asked for some additional information and have not heard back.

In someone with recent onset of a rash that appears like a contact dermatitis, it is common to simply treat the rash with topical or oral steroids. If the rash resolves, then no further care is needed. Contact dermatitis can occur as a type of allergy or due to exposure to an irritant

If a contact dermatitis recurs once the steroid course is completed, then there are a couple options. First, it would be good if the substance to which the persons is reacting can be identified, so that the substance can be avoided. It is frequently not easy to identify the substance, and it typically requires noting what contact has occurred that makes the rash worse. One of my patients would have recurrent rashes that were ultimately found to be due to a particular upholstered chair at his house. It was not the chair that he sat in most days, but he was able to identify that the rash got worse after sitting in that chair.

If the cause cannot be identified and avoided, then it may require long term treatment with steroids or other medicines to suppress the immune response. We would prefer to avoid long-term treatment with oral steroids, so would prefer topical steroids, although it may require a sstronger steroid cream than can be obtained over the counter. There also are some topical medicines that suppress the immune system via a different mechanism that can be considered, such as tacrolimus or pimecrolimus.

If I can provide any further information, please let me know.

Related Dermatology Questions